MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW STREP A 2; MOLECULAR IVD FOR ID NOW STREP A 2

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW STREP A 2; MOLECULAR IVD FOR ID NOW STREP A 2
Catalog Number 734-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Incoming inspection records were reviewed for the swab provided in the id now strep a 2 kit, which is manufactured by (b)(4).Inspection is designed to test the durability of the swab under normal use conditions in a health care facility.All inspection specifications for the sterile foam swab pn 25-1506 1pf, lot number # 5802 were met.The current incident rate for damaged/breaking swabs for lot 5802 based on the total lot count is (b)(4).(b)(4) (manufacturer) reported that they inspected their retention samples, and all were found as expected with no visible or detectable flaw in the applicator stick that could cause premature breakage.The batch record was reviewed and all quality checks performed passed inspection.There were no non-conformance raised during the manufacture of lot # 5802.
 
Event or Problem Description
A customer reported the sterile throat swab provided in the id now strep a 2 kit breaking in a pediatric male patient's mouth.The customer stated that the patient bit down during the sample collection and the plastic shaft of the swab broke.The broken plastic swab shaft went down the patient's throat and was then expelled when the patient vomited.The customer stated the patient was not injured and did not require treatment.The customer did not report any problems with the id now strep a 2 assay; the complaint is exclusively concerning the sterile collection swab provided in the assay kit.The sterile collection swabs provided in the id now strep a 2 kit are manufactured by (b)(4) and received at abbott diagnostics (b)(4) where they are inspected and then added to the assay kits.(b)(4) (manufacturer) was notified by abbott diagnostics (b)(4) of the complaint.

Brand Name
ID NOW STREP A 2
Common Device Name
MOLECULAR IVD FOR ID NOW STREP A 2
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
MDR Report Key9470625
Report Number1221359-2019-00086
Device Sequence Number19566836
Product Code PGX
UDI-Device Identifier10811877010552
UDI-Public011081187701055210M109670
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number734-000
Device Lot NumberM109670
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1